Alert archive / California / Wind Advisories in 2024

Wind Advisory 13, NWS Sacramento, CA

April 29, 2024

NWS Sacramento, CA issued this wind advisory at Apr 29, 2024, 12:46 PM PDT. It took effect at Apr 30, 2024, 11:00 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2024, 12:46 PM PDT (19:46 UTC)
In effect from
Apr 30, 2024, 11:00 PM PDT
Expired
May 1, 2024, 1:32 PM PDT
In force
15 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

039 
WWUS76 KSTO 291946
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1246 PM PDT Mon Apr 29 2024

CAZ015>018-301415-
/O.NEW.KSTO.WI.Y.0013.240501T0600Z-240502T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Chico, Red Bluff, Oroville, Sacramento,
Marysville/Yuba City, Fairfield/Suisun, and Redding
1246 PM PDT Mon Apr 29 2024

...WIND ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 5 PM PDT 
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Sacramento Valley and Delta region.

* WHEN...From 11 PM Tuesday to 5 PM PDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds expected along and west of 
  Interstate 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

SP
5 follow-up statements
707 
WWUS76 KSTO 300930
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
230 AM PDT Tue Apr 30 2024

CAZ015>018-302300-
/O.CON.KSTO.WI.Y.0013.240501T0600Z-240502T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, and Fairfield/Suisun
230 AM PDT Tue Apr 30 2024

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Sacramento Valley and Delta region.

* WHEN...From 11 PM this evening to 5 PM PDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds expected along and west of
  Interstate 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
321 
WWUS76 KSTO 301923
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1223 PM PDT Tue Apr 30 2024

CAZ015>018-011400-
/O.CON.KSTO.WI.Y.0013.240501T0600Z-240502T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Redding, Marysville/Yuba City,
Sacramento, Red Bluff, Chico, Fairfield/Suisun, and Oroville
1223 PM PDT Tue Apr 30 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM 
PDT WEDNESDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Sacramento Valley and Delta Region

* WHEN...From 11 PM this evening to 5 PM PDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds expected along and west of 
  Interstate 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

KF
290 
WWUS76 KSTO 302044
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
144 PM PDT Tue Apr 30 2024

CAZ015>018-011400-
/O.CON.KSTO.WI.Y.0013.240501T0600Z-240502T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Redding, Marysville/Yuba City,
Sacramento, Red Bluff, Chico, Fairfield/Suisun, and Oroville
144 PM PDT Tue Apr 30 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM 
PDT WEDNESDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Sacramento Valley and Delta Region.

* WHEN...From 11 PM this evening to 5 PM PDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds expected along and west of 
  Interstate 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

KF
631 
WWUS76 KSTO 010900
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
200 AM PDT Wed May 1 2024

CAZ015>018-012300-
/O.CON.KSTO.WI.Y.0013.000000T0000Z-240502T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Oroville, Chico, Fairfield/Suisun,
Sacramento, Redding, Red Bluff, and Marysville/Yuba City
200 AM PDT Wed May 1 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Sacramento Valley and Delta region.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Strongest winds expected along and west of 
  Interstate 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/
692 
WWUS76 KSTO 012032
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
132 PM PDT Wed May 1 2024

CAZ015>018-012145-
/O.CAN.KSTO.WI.Y.0013.000000T0000Z-240502T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Chico, Oroville, Red Bluff, Redding,
Marysville/Yuba City, Sacramento, and Fairfield/Suisun
132 PM PDT Wed May 1 2024

...WIND ADVISORY IS CANCELLED...

Winds have fallen below advisory criteria, but will remain breezy 
through this evening.

$$

For more information, visit us at www.weather.gov/sto/

KF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 29, 12:29 PM PDT, 17 minutes earlier.

Area forecast discussion, Apr 29, 12:29 PM PDT, 17 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
1229 PM PDT Mon Apr 29 2024

.Synopsis...
Mild and dry weather this week. Occasionally breezy. Light precipitation
chances return this weekend.

&&

Dry and mild weather will persist through the week as several
short-wave troughs pass to the north over broad ridging covering
the eastern Pacific and NorCal. Precipitation chances will remain
well to the north of the region across the PacNW, though
occasional bouts of north to east wind are expected as surface
pressure gradient tightens in the wake of each of these waves. The
strongest period of northerly winds are expected Tuesday night and
Wednesday with gusts of 35-45 mph possible in the Sacramento
Valley and surrounding terrain with the strongest winds forecast
to occur to the northwest of Sacramento along the west side of
the valley (NBM probabilities are around 60-80 percent for
reaching that range for wind gusts). Difficult driving conditions
can be expected and loose objects may blow around. Valley high
temperatures will be in the mid 70s to lower 80s.

&&

.EXTENDED DISCUSSION (Friday THROUGH Monday)...
Some disagreement remains with respect to the exact evolution of
a passing upper level trough, but ensembles are coming into
agreement on a shift to cooler and wetter weather next weekend
into the following week. Prior to this though, mild and dry
weather looks to hold on through Friday as a leading shortwave
ridge ahead of the trough briefly centers over interior NorCal.
This will likely result in the warmest high temperatures of the
week, with low to mid 80s in the Valley and 60s to 70s across the
higher terrain.

As the aforementioned trough moves through or in proximity to
interior NorCal, a period of more active weather will be possible
next weekend into the following week. Current cluster analysis
indicates a 40% chance of a deeper trough on a further southward
trajectory moving through NorCal and a 60% chance of a weaker trough
on a more northerly trajectory through the Pacific Northwest. That
being said, there has been a trend within latest ensemble guidance
toward the former scenario in the trough evolution. The former
scenario would provide more weather impacts of increasing
precipitation chances, breezy to gusty winds, and possible high
elevation mountain snow, with the latter scenario providing more
limited impacts of showery activity primarily confined to the
northern Sacramento Valley and adjacent terrain. As a result, there
is a fairly broad range of appreciable weather impacts at this
time. Regardless of the exact track though, a cooling trend
toward near to slightly below normal temperatures is anticipated
through the weekend into early next week.

&&

.AVIATION...
Clear skies and VFR conditions expected across interior NorCal
over the next 24 hours. Northwest winds in the Valley with
sustained surface winds 10-15 kts with gusts 20-25 kts through 00Z
Tuesday. Over the mountains, wind gusts up to 30 kts through 02Z
Tuesday. Surface winds decrease to below 12 kts (00Z to 12Z
Tuesday) before northerly winds increase to 10-15 kts with gusts
20-25 kts after 14Z Tuesday.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.

&&

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.